CVT Kick-Off, 2014

CampusInn-banner

The CVT Kick-off Workshop will take place at the Dahlmann Campus Inn in Ann Arbor, MI on October 16th & 17th. You can view the full agenda below for a list of speakers and topics. The online agenda provides links to the presentation documents used during the workshop.

Enjoy memorable moments from the CVT Kick-off by viewing photos taken at our event.


WORKSHOP AGENDA

 October 16th, 2014

7:30 BREAKFAST Campus Inn – Continental
 
 
8:10 WELCOME S. Pozzi, R. Gilgenbach, D. Tilbury
8:30 NNSA Overview Marco Di Capua, NNSA
8:50 CVT Mission Overview Sara Pozzi, UM
9:10 CVT Scientific Overview David Wehe, UM
9:30 BREAK 15 minutes (Beverages)
 
 
  Session Welcome Chair: Alex Glaser
9:45 Thrust Area I Overview: Treaty Verification: Characterizing Existing Gaps and Emerging Challenges Alex Glaser, Princeton
10:05 Verification challenges of a Fissile Material Cutoff Treaty Frank von Hippel, Princeton
10:25 Lab Overview I  
  Sandia National Lab Rob Tachau, SNL
  Idaho National Lab David L Chichester, INL
  Brookhaven National Lab Ralph James, BNL
10:45 BREAK 15 minutes (Midmorning   w/snacks)
 
 
   Session Welcome Chair: A. Hero
11:00 Thrust Area II Overview: Fundamental Physical Data and Data Acquisition and Analysis Techniques Al Hero, UM
11:20 Deep Data Representations Larry Carin, Duke
11:40 Graphical Models for Query-driven Analysis of Multimodal Data John Fisher, MIT
12:00 Correlations in Prompt Neutron and Gamma Rays from Fission Shaun Clarke, UM
     
12:20 LUNCH and POSTERS     (1 hr, 45 mins) Campus Inn – Lunch Buffet
   
 
 
   Session Welcome Chair: Zhong He
2:05 Thrust Area III Overview: Advanced Safeguard Tools for Accesible Facilities Zhong He, UM
2:25 Fast Neutron Multiplicity Counter Sara Pozzi, UM
2:45 Standoff characterization of nuclear materials by optical techniques Igor Jovanovic, PSU
3:05 Chain of Custody Detectors (no slide) Kim Kearfott, UM
3:25 BREAK 15 minutes (Afternoon Break w/ snacks)
 
 
   Session Welcome Chair: Zhong He
3:40 Fast Neutron Detectors (and other CVT contributions by UF) Jim Baciak
4:00 Data Compression and Analysis Methods for High-Throughput Detector Systems John Mattingly, NCSU
4:20 Technical Collaboration Roundtable I All
5:00 ADJOURNE: Day 1  
 
 
6:00 DINNER & DIRECTIONS

SAVA’S Restaurant

October 17th, 2014

7:30 BREAKFAST Campus Inn – Continental
 
 
  Session Welcome Chair: Paul Richards
8:30 Thrust Area IV Overview: Detection of Undeclared Activities and Inaccessible Facilities – Geophysics R & D needed to support monitoring for compliance with test-ban treaties ( LTBT, NPT, TTBT, PNET, and CTBT) Paul Richards, Columbia
8:50 Infrasound, In Context Milton Garces, UH
9:10 Radioxenon Detection via Beta-Gamma Coincidence technique Abi Farsoni, OSU
9:30 BREAK 15 minutes (Beverages)
 
 
9:45 Cyclus: Agent-based Modeling of Open and Clandestine Fuel Cycle Facilities Paul Wilson, UW
10:05 Nuclear Fuel Cycle and Proliferation Monitoring John Lee, UM
10:20 Lab Overview II  
  Lawrence Berkeley National Lab John D. Valentine, LBNL
  Los Alamos National Lab Karen Miller, LANL
  Oak Ridge National Lab David F. Williams, ORNL
10:40 BREAK 15 minutes (Midmorning w/snacks)
 
 
   Session Welcome Chair: R. Lanza
10:55 Thrust Area V Overview: Disarmament Verification Richard Lanza, MIT & Scott Kemp, MIT
11:15 Zero-knowledge Neutron Detection  Francesco d’Errico, Yale & Goldston, Princeton
11:35 Information Barriers based on Enhanced Automated Isotope Identification Clair Sullivan, UI
11:55 Lab Overview III  
   Pacific Northwest National Lab Daniel Stephens, PNNL
   Princeton Plasma Physics Lab Robert Goldston, PPPL
   Lawrence Livermore National Lab Daniel Decman, LLNL
12:15 LUNCH     (1 hr, 15 mins) Campus Inn – Lunch Buffet
 
 
  Session Welcome Chair: K. Kearfott
1:30 Thrust Area VI Overview: Education and Outreach Kim Kearfott, UM
1:50 University Programs Igor Jovanovic, PSU
2:10 Laboratory Programs/Career Development Marek Flaska, UM
2:30 Technical Collaboration Roundtable II All
2:55 Closing Comments Sara Pozzi
3:00 ADJOURNE: Day 2      

University of Michigan: Fall Colloquium Series

4:00 “Seismic Monitoring for Hundreds of Earthquakes per Day and for the Occasional Nuclear Explosion” Paul Richards, Ph.D.